Alert archive / Alabama / River Flood Warnings in 2008
River Flood Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 22, 2008, 7:08 AM CST for Sumter County, Alabama. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 7:08 AM CST (13:08 UTC)
- Expired
- Feb 22, 2008, 3:43 PM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
County Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1).
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 221308 FLWBMX BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM, AL 708 AM CST FRI FEB 22 2008 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY. .HEAVY RAINFALL THAT HAS FALLEN OVER THE SUCARNOOCHEE BASIN IS SENDING THE RIVER INTO FLOOD...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED LATER THIS MORNING. ALC119-230108- /O.NEW.KBMX.FL.W.0001.080222T1308Z-080226T1134Z/ /LVNA1.1.ER.080222T1118Z.080223T1200Z.080225T2034Z.NO/ 708 AM CST FRI FEB 22 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 AM FRIDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.6 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY AFTERNOON. * IMPACT...AT 22 FEET...FLOODING OF SOME YARDS IN SOUTHEAST LIVINGSTON OCCURS. $$
2 follow-up statements
000 WGUS84 KBMX 221546 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 946 AM CST FRI FEB 22 2008 ...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON... .HEAVY RAINFALL OVER THE SUCARNOOCHEE BASIN DURING THE PAST 24 HOURS HAS SENT THE RIVER INTO FLOOD...AND A FLOOD WARNING IS IN EFFECT FOR THE SUCARNOOCHEE RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC119-230346- /O.CON.KBMX.FL.W.0001.000000T0000Z-080226T1134Z/ /LVNA1.1.ER.080222T1118Z.080223T1200Z.080225T2034Z.NO/ 946 AM CST FRI FEB 22 2008 THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 AM FRIDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.6 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AFTERNOON. * IMPACT...AT 22 FEET...FLOODING OF SOME YARDS IN SOUTHEAST LIVINGSTON OCCURS. $$
000 WGUS84 KBMX 222143 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 343 PM CST FRI FEB 22 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON... SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ALC119-222213- /O.CAN.KBMX.FL.W.0001.000000T0000Z-080226T1134Z/ /LVNA1.1.ER.080222T1118Z.080222T1330Z.080222T1810Z.NO/ 343 PM CST FRI FEB 22 2008 THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON. * AT 2:30 PM FRIDAY THE STAGE WAS 17.4 FEET. * FELL BELOW FLOOD STAGE AT 12:10 PM FRIDAY. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.1 FEET BY TOMORROW MORNING . * IMPACT...AT 18.0 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:00 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 22, 6:00 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CST FRI FEB 22 2008 .UPDATE...AVIATION DISCUSSION && .DISCUSSION...ALL EYES ON A FEW KEY EVENTS OVER THE NEXT WEEK...STARTING OFF WITH TODAY. BEYOND THAT...NEXT SIGNIFICANT EVENTS TO WATCH ARE A PSEUDO- CLIPPER TYPE SYSTEM ON SUNDAY...A POTENTIALLY STRONG/SEVERE SYSTEM IN THE TUESDAY TIMEFRAME... FOLLOWED BY SOME RATHER COOL TEMPERATURES MIDWEEK NEXT WEEK. AS FOR TODAY...WELL ADVERTISED SEVERE THREAT TAKING SHAPE. AS EXPECTED...ELEVATED CONVECTION OVERNIGHT HAS NOT AMOUNTED TO TOO MUCH...WITH THE BARK WORSE THAN THE BITE FOR THE MOST PART OUTSIDE OF A FEW REPORTS. STILL...AS THE WARM FRONT CONTINUES TO TRUDGE NORTH...AND MID LEVEL SHORT WAVE APPROACHES OUT OF LOUISIANA THIS MORNING...EXPECT TO SEE SOME ENHANCEMENT IN THUNDERSTORM ACTIVITY. THE CONVECTION SHOULD STILL BE ELEVATED FOR THE MOST PART...AND THE MAIN CONCERN WILL BE HAIL AND HEAVY RAIN...NECESSITATING A FLOOD WATCH OVER PORTIONS OF CENTRAL ALABAMA TODAY. AS THE DAY PROGRESSES...MID AND UPPER LEVEL JET STRENGTHENS. WITH CONTINUED SOUTHERLY/SOUTHWESTERLY LOW LEVEL FLOW...ATMOSPHERE SHOULD MOISTEN AND WARM UP NICELY. THE BIG QUESTION WILL BE HOW FAR NORTH THE BEST SURFACE BASED INSTABILITIES MAKE IT. WE HAVE BEEN ADVERTISING THE THREAT FOR SEVERE BASICALLY ALONG AND SOUTH OF AN EAST/WEST LINE THROUGH BIRMINGHAM...BUT LOOKING AT THINGS RIGHT NOW...THIS MAY BE JUST A TAD TOO FAR NORTH...SAY A COUNTY OR TWO. WILL DECIDE ON FINAL EXTENT HERE IN THE MORNING HWO. WITH SURFACE BASED CONVECTION POSSIBLE...IMPRESSIVE CAPES AND LIFTED INDICES IN THE GFS BUFR PROFILES...CONCERN WILL BE FOR STRONG WINDS AND LARGE HAIL. STILL...ESPECIALLY THE FARTHER SOUTH YOU GO...AN ISOLATED SPIN-UP TYPE TORNADO IS A REMOTE POSSIBILITY. SEVERE THREAT ENDS FROM WEST TO EAST THIS EVENING AS THE UPPER LEVEL SYSTEM LIFTS OUT AND THE COLD FRONT PASSES THROUGH...ALTHOUGH SOME LINGERING SHOWERS WILL REMAIN OVER THE FAR SOUTHEAST THROUGH THE MORNING. THE WEATHER WILL BE MARKEDLY IMPROVED TOMORROW...AND WITH A MAINLY ZONAL FLOW THROUGH SATURDAY...NOT EXPECTING ANY SURPRISES... WITH TEMPS CLOSE TO NORMAL VALUES. MODELS ALL IN AGREEMENT WITH A WEAK CLIPPER TYPE LOW EJECTING OUT OF THE ROCKIES AND WHIZZING BY ON SUNDAY...WITH LITTLE IMPACT. THE PATTERN BECOMES MORE AMPLIFIED NEXT WEEK...WITH A RIDGE IN THE WEST...AND A DEEPENING TROUGH IN THE MID-SECTION. MODELS HAVE BEEN FAIRLY CONSISTENT WITH GINNING UP A FAIRLY STRONG STORM IN THE MIDWEST AND HEADED FOR THE GREAT LAKES...WITH A STRONG FRONT BARRELING THROUGH HERE ON TUESDAY MORNING. GFS/EURO/ENSEMBLES ARE IN SURPRISINGLY CLOSE AGREEMENT WITH THE TIMING...AND SEE NO REASON TO DEVIATE TOO FAR. STRONG STORMS WILL BE A CONCERN...BUT WITH OVERNIGHT FRONTAL PASSAGE...PERHAPS WE CAN SNEAK BY WITHOUT ANY MAJOR IMPACTS. THE WORD FOR THE FINAL SEGMENT OF THE FORECAST PERIOD WILL BE COLD. STRONG COLD ADVECTION BEHIND THE COLD FRONT WILL CONTINUE THROUGH THURSDAY...WHEN THE PATTERN DEAMPLIFIES A BIT AND FLOW BECOMES MORE WESTERLY. GENERALLY SPEAKING...TOOK THE LOWER SIDE OF GUIDANCE FOR TEMPS AND DEWPOINTS FOLLOWING BOTH SYSTEMS. SIMILARLY...KEPT THE POPS BELOW GUIDANCE UNDER HIGH PRESSURE. JD/81 && .AVIATION...12Z TAF DISCUSSION. CHAOTIC CONDITIONS ACROSS CENTRAL ALABAMA...BUT GENERAL TREND REMAINS RELATIVELY UNCHANGED...WITH WARM FRONT LIFTING FROM THE SOUTH AND A COLD FRONT SWINGING THROUGH LATE THIS AFTERNOON FROM THE WEST. LOW CEILINGS WILL BE THE RULE TODAY AS THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS SHIFTS ACROSS CENTRAL ALABAMA. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP AFTER NOON AND IMPACT ALL TAF SITES. SOME THUNDERSTORMS COULD BE SEVERE...MOST LIKELY AT MGM AND TOI. ALTHOUGH RAIN AND THUNDERSTORMS SHOULD END BY 00Z FLYING CONDITIONS ARE NOT EXPECTED TO IMPROVE SIGNIFICANTLY AS LOW CEILINGS WILL CONTINUE AND AREA WIDE FOG IS EXPECTED. VISIBILITIES MAY DROP AS LOW AS 2 MILES. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 41 58 35 56 / 90 30 10 10 20 ANNISTON 65 45 59 37 59 / 90 40 10 10 20 BIRMINGHAM 66 43 58 38 57 / 80 30 10 10 20 TUSCALOOSA 68 43 59 39 59 / 70 20 10 10 20 CALERA 67 45 61 40 60 / 80 30 10 10 20 AUBURN 65 50 60 42 60 / 90 60 10 10 10 MONTGOMERY 72 48 65 41 64 / 90 50 10 10 10 TROY 73 50 66 42 64 / 90 60 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH MUCH OF CENTRAL ALABAMA THROUGH 4 PM THIS AFTERNOON FOR ALZ019-021>041-043-047. && 81/81/81
Hazardous weather outlook, Feb 22, 4:45 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 445 AM CST FRI FEB 22 2008 ALZ011>015-017>050-231135- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 445 AM CST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AS A WARM FRONT LIFTS NORTHWARD ACROSS CENTRAL ALABAMA AND A COLD FRONT APPROACHES FROM THE WEST. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE BETWEEN 10 AM AND 7 PM SOUTH OF A LINE FROM MILLPORT TO BIRMINGHAM TO ANNISTON. THE MAIN THREAT FROM THESES STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. CONDITIONS DO NOT LOOK FAVORABLE FOR TORNADOES...ALTHOUGH WITH ANY SEVERE THUNDERSTORMS THEY CANNOT BE TOTALLY RULED OUT. IN ADDITION TO THUNDERSTORMS...RAINFALL OVER THE LAST 24 HOURS OR SO ON TOP OF ADDITIONAL RAINFALL EXPECTED TODAY MAY RESULT IN AREAS OF FLOODING. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR MUCH PF CENTRAL ALABAMA THROUGH 4 PM. SEE BHMFFWBMX FOR ADDITIONAL DETAILS. THESE STORMS WILL LIKELY IMPACT AREAS AFFECTED BY TORNADOES EARLIER IN THE WEEK SUCH AS COLLIRENE...PRATTVILLE...COTTONTON... CLANTON...WEDOWEE AND SUMMERFIELD. HEAVY RAINFALL AND STRONG WINDS MAY COMPROMISE TEMPORARY ROOFING PATCHWORK AND OTHER RECOVERY EFFORTS. RESIDENTS ARE ADVISED TO KEEP UP TO DATE WITH THE DEVELOPMENT OF THESE STORMS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG STORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA AGAIN DURING THE DAY ON TUESDAY. STRONG WINDS AND HAIL WILL BE THE MAIN THREAT WITH THESE STORMS...AS A COLD FRONT MOVES ACROSS THE AREA. STAY TUNED FOR ANY CHANGES ON THE TIMING AND STRENGTH OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED TODAY AND MAY BE NECESSARY ONCE AGAIN ON TUESDAY. 12/SIRMON
In the hours before
Special weather statement, Feb 22, 1:27 AM CST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 AM CST FRI FEB 22 2008 ALZ036-041-043-220815- AUTAUGA-COOSA-ELMORE- 127 AM CST FRI FEB 22 2008 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...COOSA AND ELMORE COUNTIES UNTIL 215 AM CST... AT 127 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MULBERRY...OR 16 MILES NORTHEAST OF SELMA... MOVING EAST AT 50 MPH. MARBLE SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MULBERRY. VIDE JUNCTION. BOOTH. NEW PROSPECT. DEATSVILLE. SPEIGNER. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 22, 2:22 AM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 222 AM CST FRI FEB 22 2008 ALZ030-031-220900- GREENE-SUMTER- 222 AM CST FRI FEB 22 2008 ...SIGNIFICANT WEATHER ALERT FOR GREENE AND SUMTER COUNTIES UNTIL 300 AM CST... AT 222 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CUBA...MOVING NORTHEAST AT 50 MPH. MARBLE SIZE HAIL...WINDS UP TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PAYNEVILLE. BOYD. SUMTERVILLE. EPES. BOLIGEE. ALLISON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY MORNING FOR SOUTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JONES/90
Special weather statement, Feb 22, 2:38 AM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 238 AM CST FRI FEB 22 2008 ALZ037-038-047-220930- CHAMBERS-LEE-TALLAPOOSA- 238 AM CST FRI FEB 22 2008 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...LEE AND TALLAPOOSA COUNTIES UNTIL 330 AM CST... AT 238 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROXANA...OR 7 MILES SOUTHWEST OF WAVERLY... MOVING EAST AT 50 MPH. MARBLE SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ROXANA. AUBURN. ROBERT G. PITTS AIRPORT. OPELIKA. BEANS MILL. BLEECKER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY MORNING FOR SOUTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JONES/90
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:25 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| Feb 21, 11:51 PM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 39 min |
| Feb 22, 12:33 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 27 min |
| Feb 22, 1:40 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 35 min |
| Feb 22, 2:11 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Elmore, Tallapoosa | 34 min |
| Feb 22, 3:32 AM CST | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 3 hr |
| Feb 22, 3:58 AM CST | Flash Flood Watch | BMX | Autauga, Bibb, Calhoun, Chambers, Chilton, Clay and 18 more | 6 hr |
Nearby
River Flood Warnings in Alabama, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.